Alert archive / Michigan / Flash Flood Warnings in 2006

Flash Flood Warning 4, NWS Detroit, MI

September 6, 2006Wayne County, Michigan

NWS Detroit, MI issued this flash flood warning at Sep 6, 2006, 4:27 PM EDT for Wayne County, Michigan. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2006, 4:27 PM EDT (20:27 UTC)
Expired
Sep 6, 2006, 7:30 PM EDT
In force
3 hr
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

County Wayne County, MI

The radar

The Detroit radar (KDTX), 58 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 5:15 PM EDTFLASH FLOODSouthwest Detroit, MISEVERAL UNDERPASSES FLOODED WITH SEVERAL FEET OF WATER IN SOUTHWEST DETROIT. NUMEROUS CARS STALLED OUT AND SEVERAL MOTORISTS HAD TO ABANDON THEIR VEHICLES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2006-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2006-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDTX 062027
FFWDTX
MIC163-062330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
427 PM EDT WED SEP 6 2006

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAYNE COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 730 PM EDT

* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING LOCATED NEAR 
  DOWNTOWN DETROIT. THESE STORMS DEVELOPED AND ARE MOVING OVER THE 
  AREA OF DOWNTOWN DETROIT ALREADY HIT BY STORMS EARLIER THIS 
  AFTERNOON. 

* THE STORM PRODUCING HEAVY RAINFALL WILL BE NEAR...  DOWNTOWN
  DETROIT BETWEEN 435 PM AND 500 PM.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. FLOODING
WILL ALSO OCCUR IN POOR DRAINAGE AREAS AND LOW LYING SPOTS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 4246 8303 4238 8324 4203 8305 4216 8273

$$

BT
3 follow-up statements
000 
WGUS73 KDTX 062114
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
512 PM EDT WED SEP 6 2006

MIC163-062330-
WAYNE MI-
512 PM EDT WED SEP 6 2006

...A FLASH FLOOD WARNING CONTINUES UNTIL 730 PM EDT FOR WAYNE
COUNTY...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
THUNDERSTORM IN THE DOWNTOWN DETROIT AREA THAT WAS CAPABLE OF 
AGGRAVATING FLOODING THAT IS ALREADY OCCURRING IN THE AREA. THIS 
STORM WAS MOVING SOUTHEAST AT 15 MPH AND WILL EXIT INTO ONTARIO BY 
530 PM. 

RADAR ESTIMATES OF TOTAL RAINFALL ARE AROUND TWO AND A HALF INCHES 
SINCE THE STORMS BEGAN AROUND 3 PM THIS AFTERNOON. A DIMINISHING 
TREND IN THE PATTERN IS EXPECTED BY 6 PM.

EXCESSIVE RUNOFF FROM THE STORMS WILL CAUSE FLASH FLOODING OF 
HIGHWAYS...STREETS AND UNDERPASSES. FLOODING WILL ALSO OCCUR IN 
OTHER POOR DRAINAGE AREAS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 4246 8303 4238 8324 4220 8315 4236 8291

$$

BT
000 
WGUS73 KDTX 062217
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
615 PM EDT WED SEP 6 2006

MIC163-062330-
WAYNE MI-
615 PM EDT WED SEP 6 2006

...A FLASH FLOOD WARNING CONTINUES UNTIL 730 PM EDT FOR WAYNE
COUNTY...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SCATTERED 
SHOWERS OVER THE AREA...MOVING SOUTHEAST AT 15 MPH. HOWEVER...THIS 
RAINFALL WAS CONSIDERABLY LIGHTER THAN WHAT OCCURRED BETWEEN 3 PM 
AND 5 PM THIS AFTERNOON. 

A DIMINISHING TREND IN THE RAINFALL WILL CONTINUE BETWEEN 615 PM AND 
730 PM...BUT IT WILL TAKE A WHILE FOR EXISTING FLOODING TO RECEDE. 

IF YOU ENCOUNTER FLOODING...DO NOT DRIVE OR WALK INTO WATER OF 
UNKNOWN DEPTH. CONTINUE TO USE CAUTION UNTIL FLOOD WATERS RECEDE.

LAT...LON 4246 8303 4238 8324 4220 8315 4236 8291

$$

BT
000 
WGUS73 KDTX 062330
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
730 PM EDT WED SEP 6 2006

MIC163-062340-
WAYNE MI-
730 PM EDT WED SEP 6 2006

...THE FLASH FLOOD WARNING FOR WAYNE COUNTY HAS EXPIRED...

THE THUNDERSTORMS RESPONSIBLE FOR THE HEAVY RAIN HAVE DISSIPATED AND 
FLOOD WATERS HAVE HAD TIME TO RECEDE. THUS THE WARNING HAS BEEN 
ALLOWED TO EXPIRE.

LAT...LON 4246 8303 4238 8324 4220 8315 4236 8291

$$

MANN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 4:08 PM EDT, 19 minutes earlier.

Area forecast discussion, Sep 6, 4:08 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
408 PM EDT WED SEP 6 2006

.SHORT TERM...TONIGHT AND THURSDAY

12Z RAOBS/WATER VAPOR LOOP SHOW THE UPPER TROUGH AXIS OVER THE
EASTERN GREAT LAKES/NEW ENGLAND...WITH A BROAD SHORTWAVE/SHEAR AXIS
OVER LOWER MICHIGAN/LAKE MICHIGAN. SURFACE ANALYSIS SHOWS THE COLD
FRONT JUST ABOUT TO THE SOUTHERN MICHIGAN BORDER...WITH HIGH
PRESSURE BUILDING IN ACROSS THE NORTHERN GREAT LAKES. REGIONAL
RADARS SHOW CONVECTION DEVELOPING ACROSS LOWER MICHIGAN IN LINGERING
INSTABILITY IN THE DRY SLOT SEEN ON WATER VAPOR...PRIMARILY DRIVEN
BY LAKE BREEZE CONVERGENCE OFF LAKE MICHIGAN AND LAKE ST CLAIR/ERIE.
GOOD INSTABILITY ACROSS MUCH OF LOWER MICHIGAN...WITH 500MB TEMPS
STILL AROUND -16C AND SURFACE DEWPOINTS IN THE MID/UPPER 50S. A FEW
STATIONS ACROSS THE SOUTHERN CWA HAVE EVEN REACHED 80F WITH GOOD
INSOLATION FOR THE BULK OF THE DAY. WITH LINGERING DIFFERENTIAL
HEATING BOUNDARIES FROM THE MORNING FOG/STATUS AND OUTFLOWS FROM THE
ONGOING CONVECTION...WILL CARRY ISOLATED TSRA ACROSS MUCH OF THE CWA
THROUGH LATE EVENING. THE NORTHERN CWA AND THUMB HAVE BEEN SOCKED IN
WITH MVFR CLOUDS FOR MUCH OF THE DAY...AND CONSEQUENTLY HAVE NOT
DESTABILIZED AS MUCH. THEREFORE WILL JUST KEEP A MENTION OF LIGHT
RAIN SHOWERS.

SURFACE RIDGE AXIS BUILDS ACROSS LOWER MICHIGAN OVERNIGHT. MOST OF
THE CLOUDS ACROSS SOUTHEAST MICHIGAN HAVE BECOME DIURNALLY
DRIVEN...AND WILL DISSIPATE WITH SUNSET. 12Z NAM/GFS BOTH SHOW A
FAIR AMOUNT OF LOW-LEVEL MOISTURE OVERNIGHT...ESPECIALLY THE NAM AS
WOULD BE EXPECTED. A LARGE AREA OF LOW STATUS DEVELOPED LAST NIGHT
UPSTREAM ACROSS NORTHERN WISCONSIN/UPPER MICHIGAN. WHILE THE NAM/GFS
MAY NOT HAVE THE ABSOLUTE AMOUNT OF MOISTURE CORRECT...THEY BOTH
SHOW SIMILAR IF NOT SLIGHTLY LOWER CONDENSATION PRESSURE DEFICITS
TONIGHT ACROSS THE NORTHERN CWA AS THEY INITIALIZED UPSTREAM ACROSS
NORTHERN WISCONSIN/UPPER MICHIGAN. THE CLOUDS ACROSS THE NORTHERN
CWA HAVE QUICKLY MIXED OUT...WHICH MAY ALLOW THEM TO DRY OUT A BIT
MORE LIKE THE SOUTHERN CWA. HOWEVER GIVEN THE PROXIMITY TO THE
SURFACE RIDGE AND BETTER LOW-LEVEL MOISTURE...WILL CARRY AREAS OF
FOG IN THE NORTH/PATCHY FOG IN THE SOUTH. WHILE DENSE FOG IS
POSSIBLE...WE WILL BE BORDERLINE AS TO WHETHER WE ARE FAVORABLE FOR
DENSE FOG OR LOW STATUS. A WEAK SOUTHWESTERLY FLOW PICKS UP LATE
TONIGHT ON THE BACK SIDE OF THE RIDGE...WHICH MAY PROVIDE ENOUGH
MIXING TO KEEP THE FOG LAYER JUST OFF THE SURFACE. WILL THEREFORE
JUST GO WITH AREAS OF FOG AND NOT MENTION ANY VISIBILITY
RESTRICTIONS AT THIS POINT.

WEAK SHORTWAVE CURRENTLY OVER NORTHERN MINNESOTA/WISCONSIN WILL
TRACK THROUGH LOWER MICHIGAN ON THURSDAY. 500MB THERMAL TROUGH WILL
BE A COUPLE DEGREES WARMER...WHICH WILL LIMIT THE DEGREE OF
INSTABILITY DESPITE SURFACE TEMPERATURES A COUPLE DEGREES WARMER.
ISOLATED CONVECTION HAS DEVELOPED ALONG THE MINNESOTA BOUNDARY
WATERS...WHICH IS RATHER TO THE NORTH OF THE VORT TRACK ACROSS
SOUTHEAST MICHIGAN. THERE WILL BE LIMITED SURFACE CONVERGENCE...WITH
AN STRENGTHENING SOUTHWESTERLY GRADIENT AHEAD OF THE NEXT COLD
FRONT. WIND FIELD REMAINS PRETTY LIGHT ACROSS THE FAR SOUTHEAST...
WHICH COULD ALLOW FOR LAKE BREEZE DEVELOPMENT AGAIN OFF LAKES
ERIE/ST CLAIR. THESE BOUNDARY COULD AGAIN PROVIDE A FOCUS FOR
CONVECTIVE DEVELOPMENT. NOT TOO IMPRESSED WITH PRECIP CHANCES...BUT
THERE IS ENOUGH EVIDENCE TO KEEP THE ISOLATED SHOWERS ACROSS THE
SOUTHEAST.

&&

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY

THE MAIN CONCERN, AT LEAST IN THE EARLY PORTION OF THE LONG TERM
FORECAST, WILL BE THE PASSAGE OF A COLD FRONT FRIDAY NIGHT AND
SATURDAY. THIS FRONT IS SHAPING UP TO BE ON THE POTENT SIDE JUDGING
FROM COLD SURFACE OBSERVATIONS AND MERIDIONAL FLOW ON SATELLITE
IMAGERY IN NORTHERN CANADA TODAY. THE 12Z MODELS HAVE COME INTO
BETTER AGREEMENT ON THE TIMING OF THE FRONT AND THE CHARACTER OF THE
UPPER AIR PATTERN DURING THIS TIME. PREFER TO LEAN TOWARD THE FASTER
AND DEEPER UPPER AIR PATTERN DEPICTED BY THE NAM BASED ON THE
OBSERVATIONS BUT THE 12Z GFS IS IN GOOD AGREEMENT WITH THE LATEST
RUNS OF THE UKMET, ECMWF, AND THE DTX WRF-HEMISPHERIC. OUR GOING
WIND FORECAST IS A TOUCH FASTER THAN THE 12Z GFS AND SHOWS THE FRONT
ENTERING THE SAGINAW VALLEY LATE FRIDAY NIGHT AND EXITING INTO OHIO
SATURDAY AFTERNOON. THIS TIMING SEEMS TO ACCOUNT FOR THE RELATIVELY
COLD AIR MASS MOVING SOUTH BEHIND THE FRONT AND THE TENDENCY FOR THE
UPPER TROUGH TO BECOME POSITIVELY TILTED. MODEL MOISTURE FIELDS
INDICATE THE PRECIP WILL BE MAINLY BEHIND THE FRONT WHICH LOOKS GOOD
CONSIDERING THE ENTRANCE REGION OF THE UPPER JET WILL BE POSITIONED
TO FOSTER THIS KIND OF FRONTAL CIRCULATION. AT THE SAME TIME, MODEST
LOW LEVEL MOISTURE POOLING ALONG THE FRONT REMAINS WORTHY OF
THUNDERSTORM MENTION.

THERE IS STILL SOME CONCERN REGARDING THE LOW PRESSURE DEVELOPING
OVER THE FOUR CORNERS REGION ON FRIDAY AND MOVING INTO THE CENTRAL
PLAINS ON SATURDAY. THERE WAS AT LEAST SOME EVIDENCE OF A WAVE
OFFSHORE OF THE WEST COAST IN WV IMAGERY THIS AFTERNOON WHICH IS
SHOWING UP IN MORE OF THE MODELS SINCE YESTERDAY. HOWEVER, THE OTHER
SOLUTIONS ARE EITHER SLOWER OR FARTHER SOUTH WITH THE TRACK OF THE
SYSTEM COMPARED TO THE 00Z GFS, WHICH IS SUPPORTED BY SEVERAL OF THE
00Z GFS ENSEMBLE MEMBERS AND THE 12Z RUN OF THE GFS. IF NOT SLOWER,
THE SYSTEM SHOULD BE FARTHER SOUTH WHEN CONSIDERING THE STRENGTH OF
THE UPPER TROUGH AND COLD FRONT MOVING THROUGH THE GREAT LAKES AHEAD
OF THE PLAINS SYSTEM. AN OVERDEVELOPED SURFACE PATTERN IN THE 12Z
GFS, DUE TO CONVECTION, MAKES THAT SOLUTION SUSPECT AS WELL BUT IT
DOES SHOW THE STRONG SURFACE HIGH OVER QUEBEC HAVING GREATER
INFLUENCE ON THE PATTERN ON SUNDAY. IF WE ALLOW THE SURFACE FRONT TO
REACH THE OHIO VALLEY ON SUNDAY, THEN THE CHANCE OF RAIN SHOULD
REMAIN SOUTH OF THE OHIO BORDER AS THE WAVE SHEARS TO OUR SOUTH
WHILE ENTERING STRONGER WESTERLY UPPER FLOW ON THE DOWNSTREAM SIDE
OF THE EASTERN CANADIAN TROUGH.

FOR THE FIRST HALF OF NEXT WEEK, PREFER A SOLUTION MORE LIKE THE
ECMWF AND DTX WRF-HEMISPHERIC CONSIDERING THE RENEWED ROUND OF
HEIGHT FALLS IN THE GULF OF ALASKA OCCURRING AROUND THE MONDAY
PERIOD. THIS WILL HELP MAINTAIN A LONG WAVE RIDGE OVER CENTRAL
CANADA AND THE CENTRAL U.S. WITH A LONG WAVE TROUGH NEAR THE
CANADIAN ATLANTIC COAST ABSORBING FLORENCE. THE WEEKEND FRONTAL
BOUNDARY WILL BE NEAR THE TN VALLEY WITH WEAK WAVES TRACKING ALONG
IT IN THE WEAK WESTERLY SUBTROPICAL FLOW SNEAKING UNDER THE CANADIAN
RIDGE. LARGE SCALE CONFLUENT WESTERLY FLOW OVER THE GREAT LAKES WILL
KEEP SURFACE HIGH PRESSURE IN PLACE ON TUESDAY AND WEDNESDAY. THIS
WILL MAINTAIN DRY CONDITIONS IN OUR AREA WITH TEMPERATURES AROUND
NORMAL HIGHS IN THE LOWER TO MID 70S AND LOWS IN THE 50S.

&&

.PREV DISCUSSION...ISSUED 147 PM EDT WED SEP 6 2006

AVIATION...

LOW-LEVEL STRATUS DECK BEHIND THE COLD FRONT HAS FILLED IN/EXPANDED
WITH MORE DIURNAL CU...AND EVEN THE ORIGINAL STATUS CONTINUES TO
TAKE ON A MORE CELLULAR LOOK. CIGS HAVE BEEN LIFTING STEADILY THE
PAST COUPLE HOURS...AND WILL START MBS/FNT OFF VFR /BKN035/ AT 18Z.
CIGS HAVE BEEN SLOWER TO DEVELOP ACROSS THE SOUTHERN CWA...WHERE
FOG/STRATUS THIS MORNING SLOWED THE TEMPERATURE CLIMB. EXPECT
DET/DTW TO CLOUD OVER WITHIN AN HOUR OR TWO...AND WILL ALSO START
THEM WITH VFR CIGS /BKN040/. NAM/RUC SHOW MOISTURE QUICKLY
DIMINISHING BY THIS EVENING...AND CLOUDS SHOULD DISSIPATE BY SUNSET
ACROSS THE SOUTH/JUST AFTER SUNSET AT MBS WITH THE MORE PERSISTENT
MOISTURE TO THE NORTH.

MAIN IMPACT WITH THESE TAFS ARE FOG POTENTIAL TONIGHT. SURFACE
DEWPOINTS REMAIN IN THE MID/UPPER 50S ACROSS MUCH OF LOWER MICHIGAN.
MOISTURE MAY ACTUALLY BE BETTER FARTHER NORTH BEHIND THE FRONT...
WHERE PERSISTENT CLOUD COVER HAS LIMITED MIXING TODAY. SURFACE RIDGE
AXIS WILL BUILD ACROSS LOWER MICHIGAN TONIGHT. UPSTREAM A WIDESPREAD
AREA OF LIFR STATUS DEVELOPED ACROSS NORTHERN WISCONSIN/UPPER
MICHIGAN. WE MAY SEE SOMETHING SIMILAR DEVELOP TONIGHT...ALTHOUGH
WITH A WEAKER GRADIENT WE WILL BE MORE BORDERLINE BETWEEN LOW STATUS
AND FOG. GIVEN THE DEVELOPMENT UPSTREAM LAST NIGHT...WILL LEAN
TOWARD THE STATUS IDEA...ESPECIALLY SINCE THE BEST MOISTURE/FOG
POTENTIAL WILL BE ACROSS THE NORTHERN CWA WHERE THE SOUTHWESTERLY
GRADIENT WILL PICK UP FASTER BEHIND THE RIDGE. WILL BRING IN A
BROKEN LIFT CIG GENERALLY 11Z-14Z AT MBS/FNT...BUT ALSO CARRY 1/2SM
FG AT FNT WITH LESS MIXING POTENTIAL. WITH LESS MOISTURE FARTHER
SOUTH...WILL JUST CARRY A BRIEF MENTION OF MVFR BR AT DTW AND LEAVE
DET VFR THROUGH THE PERIOD.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...SMALL CRAFT ADVISORY...LHZ421...NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON UNTIL 10 PM
     WEDNESDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&

SHORT TERM...BRAVENDER
LONG TERM....BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 6, 4:35 AM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
435 AM EDT WED SEP 6 2006

MIZ054-055-060>063-068>070-075-076-082-083-070845-
TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-
OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
435 AM EDT WED SEP 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON OVER MUCH OF SOUTHEAST LOWER MICHIGAN AS A WEAK COLD
FRONT MOVES SOUTHWARD ACROSS SOUTHERN LOWER MICHIGAN. THE STORMS
ARE NOT EXPECTED TO BE SEVERE...BUT THE STRONGEST STORM MAY
PRODUCE HAIL APPROACHING THREE QUARTERS OF AN INCH IN DIAMETER AND
A WIND GUST TO 40 MPH. THE STORMS THIS AFTERNOON WILL MOVE TO THE
SOUTH AROUND 15 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER COLD FRONT WILL MOVE THROUGH MICHIGAN FRIDAY AFTERNOON
THROUGH SATURDAY. THIS FRONT WILL BRING ANOTHER CHANCE OF
THUNDERSTORMS AS THE FRONT PASSES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF
HAIL AND WIND GUSTS WOULD BE GREATLY APPRECIATED.

MIZ047>049-053-070845-
MIDLAND-BAY-HURON-SAGINAW-
435 AM EDT WED SEP 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TRI CITIES AND NORTHERN
THUMB REGIONS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER COLD FRONT WILL MOVE THROUGH MICHIGAN FRIDAY AFTERNOON
THROUGH SATURDAY. THIS FRONT WILL BRING ANOTHER CHANCE OF
THUNDERSTORMS FRIDAY AFTERNOON AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-070845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
435 AM EDT WED SEP 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR OUTER SAGINAW BAY AND THE
NEARSHORE WATERS OF LAKE HURON LATE THIS AFTERNOON AND THIS
EVENING. PLEASE SEE THE LATEST MARINE FORECAST FOR FURTHER
DETAILS.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP
TODAY AS A WEAK COLD FRONT MOVES SOUTHWARD ACROSS THE CENTRAL
GREAT LAKES REGION. THE STORMS ARE NOT EXPECTED TO BE
SEVERE...BUT THE STRONGEST STORM MAY PRODUCE HAIL APPROACHING
THREE QUARTERS OF AN INCH IN DIAMETER AND A WIND GUST TO 40 MPH.
THE STORMS WILL MOVE TO THE SOUTH AROUND 15 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER COLD FRONT WILL MOVE THROUGH MICHIGAN FRIDAY AFTERNOON
THROUGH SATURDAY. THIS FRONT WILL BRING ANOTHER CHANCE OF
THUNDERSTORMS AS THE FRONT PASSES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF
HAIL AND WIND GUSTS WOULD BE GREATLY APPRECIATED.

RBP

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 3:39 PM EDTSevere Thunderstorm WarningDTXWayne66 min
Sep 6, 3:42 PM EDTSpecial Marine WarningDTX67 min

Nearby

Flash Flood Warnings in Michigan, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.